hemorrhoids & anal fissures while on chemo :(

2 chemo cycles ago, the steroids they give me with my chemo in office made me constipated, which incidentally led to the first hemorrhoid I've ever had in my life. also pretty sure I have anal fissures because it feels like shards of glass every time I poop. I absolutely dread going to the bathroom now, and regularly use prep h and anusol. unfortunately, I have 1/2 a colon so I go to the bathroom more often than most people. I am so depressed because it feels like I just can't catch a break. not only am I fighting cancer and dealing with the awful side effects of chemo, but for the past few weeks going number 2 has been agony. I'm afraid one of these times when I go to the bathroom, I am just going to faint from the pain. I've never experienced anything like this in my life. has anyone else ever had this problem? does anyone have any advice? this is literally ruining my life. I almost want it to end just so I can be free of the pain and subsequent sadness this is causing me.

Parents
  • Hi, I don't have exactly the same problems as you but I did suddenly start suffering from terribke constipation about 3 months ago and it has caused so much pain.  Mine is combined with a bladder that doesnt work very well and causes me terrible pain that brings me to tears also.  I cant sleep for more than an hour and am up most of the night - I dread going to the loo. Have your doctors given you any help - mine haven't!  :-(

Reply
  • Hi, I don't have exactly the same problems as you but I did suddenly start suffering from terribke constipation about 3 months ago and it has caused so much pain.  Mine is combined with a bladder that doesnt work very well and causes me terrible pain that brings me to tears also.  I cant sleep for more than an hour and am up most of the night - I dread going to the loo. Have your doctors given you any help - mine haven't!  :-(

Children
  • I am so sorry you are going through this Pauline!! I feel your pain. my doctors haven't been too much help. they prescribed me anusol, which can only be applied externally (which doesn't solve my problem as the shards of glass pain is inside) and I can use the prep h inside and out but I found for me it doesn't help with the pain. I see my oncologist in a week so I am going to beg him to do something or send me to someone who can help. This is just horrific. :(

  • I am just experiencing this pain and have Aloe Vera lotion already that I use for my skin as having breast cancer and psoriasis is bad enough. The lotion helps at night and then first thing wash then put more on the bum and when I go its less painful, there is also aloe gel might be better for some, it's also really cooling.  Bless you all I hope this may help.

  • This thread has given me a lifeline that there are others out there that are experiencing the same.

    I had anal fissures before beginning radiotherapy and chemotherapy and was worried initially how these would be impacted inside during the treatment. Well now I know....it's absolute hell! Each time I go to the bathroom it's like giving birth then more diarrhoea repeats that evacuation over and over again. I am 20 rounds into a 28 sequence of radiotherapy and I seriously don't think I can do anymore. 
     

    While I keep being offered creams for the outside(which I don't need) the inside of my anal canal is raw and the team at the hospital do not seem to realise that there is no protection on the inside, but still expect normal function of bowel movements! They have zero comprehension of how sore the passing is from the tumour to the exit and that's just a normal bm, the similarity to passing glass that I have read in others experience is far from what I am feeling. Each movement of faeces that slips down my anal canal feels like it is moving on a knife edge like meat being stripped slowly from the bone with the longest, sharpest blade.

    The radiotherapy now induces diarrhoea every session.

    I spend a lot of time in the toilet trying to pass this muck then am exhausted and spend the next while recovering from the trauma before the next visit and so on and so on.

    I feel absolutely tortured and have no time for friends, family or support as not one person understands the hell I am experiencing so I have become completely insular, have shut down to emotion and am simply exhausted and yet start another round of intravenous chemotherapy tomorrow which will likely make the situation 10 times worse. 
     

    I just wish all this ongoin pain, suffering and trauma would be over.How do they know what damage is going on to the inside of the body if the likes of a CT or MRI is not performed in the interim to offer the medical/oncology team some insight as to what I am feeling from the inside, out?